Jump to content
TessaOKC

Progesterone Problems

Recommended Posts

TessaOKC

Ive been on hrt for 3 years, a  high dose of estradiol each day (yes I know it's higher than normal, doc prescribed) and spiro. I started on progesterone last month. The first time I noticed extreme bitchiness and mood swings, enough that I stopped. I tried again weeks later and the same symptoms plus depression.

 

I'm also 50 and I question the benefits of progesterone.

 

Anyway, just wondering if anyone else has had a bad ride with progesterone and if you think the benefits are worth the risk???

 

Thanks so much,

 

Tess

Share this post


Link to post
Charlize

First let me say that i removed the actual dosages you mentioned.  Dosages are strictly forbidden in the forums as too many try to self medicate with terrible side effects.  

From what you have mentioned i would talk to your doctor.  I know my MD who is quite well known as a leading surgeon and expert in transition rarely or ever prescribes progesterone due to the well documented side effects.  Please talk to your doctor and i would think a second opinion may be a good idea.

 

Hugs,

 

Charlize

Share this post


Link to post
MaryEllen

Hello Tessa,

 

For the safety of other members who may be tempted to emulate your medication dosage without being prescribed by a doctor, the posting of dosages is not allowed. See rule 12 of the site rules. Thanks for understanding.

MaryEllen :)

12 You may not share the dose of any medication you are taking, including hormones. What works for you may well be fatal for someone else.

Share this post


Link to post
Jani423

One of the known side effects of progesterone is depression so I would talk to your doctor about your experiences and determine if this is really something you need.  

 

Jani 

Share this post


Link to post
Laura Beth

The last time I saw my doctor in November I asked about progesterone being added. She didn't think it was wise because there was no evidence that it is any benefit to MTF individuals. She also follows the guide line set out by WPATH so that's my 2 cents on the subject.

 

Laura Beth

Share this post


Link to post
TessaOKC

Thank  you everyone for your input. Yeah, didn't realize the dosage no no on this site. Happy New Year everyone!

Share this post


Link to post
SunnyKay

Hi Tessa! I've been on HRT for around 3 months (ish) and I take progesterone too. I too have had teething issues with it. For me I just started taking the full prescribed dose without ramping up, and it took a while to figure out what hormones where doing what....I did end up cutting out Progesterone for 4 days once, and then another time for about 6 days because I was really irritable and hard to deal with. Occasionally I will just take a day off of it because I feel like it's hard on my body.

 

As it turns out, progesterone was part of the irritability problem, and taking a few breaks really helped out. Somehow, I gravitated back towards it and it stopped contributing to my moodiness. So, at this point I take it just about every day, and will do until my prescription runs out. No problems anymore.

 

The endo that I see advised me to take it for the first 6 months and then discontinue it. The dose is probably on the low side.

 

In terms of breast development for me......it seems to have a noticeable impact. My girls are really starting to grow!

 

One interesting thing is that sometimes within the first hour or two of taking it, my breasts ACHE like all get out.....!!!! Today was like that, and I could barely handle my lab coat on at work. I was walking around for a while with my arms crossed, trying to stop anything from brushing up against them. That included clothing. Usually for progesterone for me, that means its super sensitive right behind the nipple area.

 

Hope you find something here useful. It good to hear from others taking the same meds. 

 

Take care!

 

Sunny Kay

Share this post


Link to post
TessaOKC

Sunny Kay,

 

Thanks so much for your response. So I'll give you the details, lucky you!!! Starting taking it months ago and it was not easy with the mood swings but I toughed it out and got over it. I got a terrible rash on my legs and the doc wanted to make sure it wasn't the Progesterone so I discontinued it. Ended up being poison oak so a month later back on the progesterone I go. OMG, I grew three heads all of which could spin a full 360!!!! Depression then kicked in, it was depression on steroids I swear!! So I self discontinued again. Since returning to my human form I look at that pill bottle as the lurking monster in the closet!!! lol

 

My breasts have grown considerably (3 years HRT) full B cups. I took the progesterone just months ago so it was late in my hrt. I will prolly try the every other day option you have adopted. My doc said that as well. Stay tuned!!

 

I'm sorry for your experience but I'm glad I'm not the only one. I just want to do whatever i can to reach full potential as a trans female so when progesterone was offered it was a no brainer. Your poor breasts and that terrible lab coat!!! lol  I remember the early breast pain and how painfully awesome it was! LOL

 

I sure hope your transition is going well and nice meeting you!!!

 

Hugs,

 

Tess

Share this post


Link to post
TessaOKC
On 1/2/2018 at 1:40 AM, Laura Beth said:

The last time I saw my doctor in November I asked about progesterone being added. She didn't think it was wise because there was no evidence that it is any benefit to MTF individuals. She also follows the guide line set out by WPATH so that's my 2 cents on the subject.

 

Laura Beth

 

Thanks Laura Beth,

 

I heard the same but hang onto the "What if" !!! I'm off it again but ramping up for another try!!!!

 

Tess

Share this post


Link to post
SunnyKay

Tess! You're so funny.............

 

15 hours ago, TessaOKC said:

Since returning to my human form I look at that pill bottle as the lurking monster in the closet!!! lol

Share this post


Link to post
SunnyKay

Tess,

 

So you are pursing the Progesterone! I think I always think it's best to try....it's hard for me NOT to try anyways, and I'm always curious too. If someone told me not to take it I'd probably find some way to see if it worked. I guess that's just the way I'm wired. I also got lucky getting to see an Endo that didn't take issue with it. But, I will be pleased when I don't take it anymore since I generally avoid pills of any sort if possible.

 

It's interesting to me that you are already so far along your transition and you are only taking it now. I hope it works for you! You are lucky to have attained B-Cup status! Good for you!

 

I guess the worst case scenario is, you simply have to stop taking it which is not really a bad deal in my opinion if it stops the problematic symptoms. 

 

So nice to hear your experiences, it's always wonderful to get someone's take on the details of the HRT experience. 

 

Fuzzy Hugs,

 

Sunny Kay  

 

Share this post


Link to post
Charlize

Please be very careful.  The studies on women who used progesterone showed such a high injury and mortality rate that they were ended.  That is the main reason why WPATH does not recommend it's use.  For me or any with any heart issues it is definitely terrible as it can be for anyone who plays with it without strict medical supervision. 

As to breast growth and tenderness, my girls grew just fine.  I was painfully aware of in the process on a low dose of a topical estrogen.

One small hint while they are growing is to get some pads to give them a bit of a bumper.

 

Hugs,

 

Charlize

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recently Browsing   0 members

    No registered users viewing this page.

  • Who's Online   1 Member, 0 Anonymous, 3 Guests (See full list)

    • Laura Beth
×